Dear Fellow Effexor Users

It’s only been one day since I started Effexor XR but I need to know if what I’m experiencing is normal and when will it go away. I am aware they everyone’s experience and timeline will be different but I need some guidance.

I took my first Effexor ar 3pm yesterday. I remembered what Prozac and Cipralex felt like so I wasn’t concerned about the drug impacting my day. I was wrong. Within an hour I began to feel upset in my stomach, then my skin started to feel uncomfortable with the cold, then I noticed that I was forgetting to blink, followed by what I can only closely describe as tunnel vision (which didn’t last long). Once I was experiencing everything together I realized that I was and still am in fact high.

I have felt these side effects when I used to take MDMA (ecstasy) and Effexor is in the same class of drug as MDMA so it makes sense but I never would have thought it would feel identical. I’m clenching my jaw, chewing on the inside of my mouth, I can’t sleep very well (I think I’ve slept for 4 hours) and have no interest in eating (haven’t eaten since 3pm yesterday). I enjoy talking because it makes me feel better and I am very talkative, just like when I used to take MDMA.

Did anyone else experience this?

If this doesn’t improve by Monday I may have to stop. I can’t go to school like this. I’m hoping I can do my assignments and readings this weekend.

Thanks for any input.

Advertisements

31 thoughts on “Dear Fellow Effexor Users

  1. Really sorry you’re struggling.

    When I took the Venlafaxine XR, it increased derealisation (feeling spacey, and a sense of unreality). Interestingly, though, on the ‘normal’ Venlafaxine, it made no difference to any dissociative symptoms. It was the only anti-depressant to have had any (positive) change in my mood.

    How are you feeling, now? Hope these side effects have decreased?

  2. Yes, both my sister and I had the same experience. I felt like this every time I increased the dose too. I dont remember how long it lasted though, Im sorry. Both Jen and I also experienced and even worse version of this, if we were even a little bit late in taking it.

  3. Hey! I hope this isn’t too late – I had a terrrrrrrrrible reaction to Effexor. I only took it for one day – same thing: hypersensitivity to cold and touch and tunnel vision, plus extreme agitation.

  4. I am on Effexor but have never experienced any side affects from it, so I am not of much use here, but hopefully a pharmacist can shed some light on if its normal or not. What dose did they start you at? Effexor can be a pain in the ass medication if its stopped too sudden or started at too high a dose.

    I always started at 37.5 for 1 week, then 75mg for 2 weeks, then 112.5mg for 4 weeks, and then then the doctor upped it 37.5 every 2 weeks until I got to 225mg.

    • So far I’m not agitated but I’ve been various levels of high for going on 3 days now. If I’m still messed up by Monday I’m going to have to stop. I can’t go to school drugged like this. It’s not worth it.

  5. Pingback: Downplayed Side Effects | Pride in Madness

  6. The ‘ffexor is the only thing that has quieted my Borderline shiz. I hope you don’t give up so soon.

    It’s super horrible to start this drug. The icky side effects last a week or two. I would get so sick I’d have to stay in bed for days. It gave me the poops, shakiness, increased anxiety, and made me want to not leave my house. All that stuff goes away after a week or so though!

    I am now on 150mg of the brand name. The generic didn’t seem to work as well and made me sick. I experience night sweats, and I get an electric buzz in my lips if I skip my dose. I’ll also get headaches if I go to sleep without it, and my night sweats are worse that way as well. It’s expensive and don’t even get me started on how it feels to withdraw from it!

    However, it takes a lot to make me rage and be impulsive. No drinking, no cutting, no sex with random men. My suicidal thoughts are almost completely gone, and I haven’t had a panic attack in over a year. I’ve done a lot of research on BPD, and Effexor is one of the drugs that seems to work the most.

    Don’t give up (I just came across this post. I know its not current). I still sometimes and ruled by my emotions but Effexor for me is a life saver!

    • Effexor and I are getting along now πŸ˜› I’m actually on the generic so my wallet isn’t as sad. 4 weeks worth cost me $20 CDN.

      I’m not experiencing any side effects currently to my knowledge but I do think my stomach starts getting upset if I’m an hour or so late at taking it. I’m not looking forward to coming off it but I’ll cross that bridge when I get there next year.

      My rage is lessened a lot and yeah, no thoughts of self harm or suicide. I find now if I get angry it’s because I know it’s worth getting angry over!

      Thank you so much for sharing with me your experience! It’s so helpful!

    • thank you for your post. I just started Effexor 4 days ago and im not feeling well. I have all the same side effect that you described. im glad that I’m not alone and that should pass. tky I will hang on.

      • Listen to your body πŸ™‚ It should pass and if it doesn’t talk to your doctor. I ended up going off Effexor May 2014 for mental health reasons and I can say that before I found my bodies limit with the drug I was feeling very good. I would give it a second chance if I wanted to try psych drugs again.

  7. Yes, I feel like Im on MDMA (Ecstacy) everytime i am gettign used to taking it again. (As in my RX ran out or I went into a depression & forgot to take it for a week…And also since my dr. upped my dosage to 75mh from 37.5mg.) And guess what… its totally AWESOME. I love it, It makes me feel, yes, a little woozy and irritable, but, once that part fades off you get to feel horny & high and everything feels good. It makes me want to start touching my boyfriend and I cant cry or flip out even if I WANTED to.

    It makes me not have panic attacks and I am able to handle every day tasks and experience life in what i consider the closest I will ever get to “Normal.”

    To people who have never take it but are considering it, I will tell you about the first time I ever took it. So here goes: I took it at night the first time, big mistake. I couldnt sleep and ended up having to go to my college classes feeling like I was on METH. And when I got home from college I cleaned my whole room. I wasnt hungry. This drug is great.

    2 thumbs up.

    • I increased my dose to 75mg and became very suicidal (I’m not on Effexor anymore for that reason). It is nice to hear though I’m not the only one who became completely high on it! I’m glad your experience is better than mine!

  8. I took a 75mg effexor XR, that my Dr. gave me for what he thought was just simple anxiety. I had anxiety related to a stomach disorder at the time, I wasn’t anxious for no reason. So whatever…I took the pill. About an hour in, I start to feel nauseous, but I can’t vomit. I have stomach pains, but I can’t defecate. I feel sick for the next 2 or so hours, pass out, and wake up drenched in sweat. The anxiety creeps in slowly, until it reaches full blown mania, then progresses to psychosis. I look in the mirror, my eyes are black due to pupils being wider than I had ever seen them. I began to feel very paranoid, and thought the shadow people I kept seeing were plotting against me. I left my brother’s house, and saw faces in the cars staring at me, only to disappear when I would approach the car. This freaked the hell out of me, and I thought I was being targeted with microwave radiation by the government. This manic/psychotic state lasted probably a good 18 hours. I felt so sick and depleted afterwards, and as I was coming down, felt extremely suicidal. This was after ONE PILL.

    I’m on clonazepam for anxiety now. I get the 2mg PMS-brand, and break them in halves if I need to. I only get 10 of the 2mg pills every 2 months. Works a hell of a lot better than the effexor. I couldn’t imagine taking that god awful poison every day.

    I hear the withdrawal is on par with or even worse than benzos or opiates.

    Not something I want to put in my body. Too much norepinephrine and serotonin overloading the system, causing mania, hyper-vigilance, paranoia, psychosis, and then depression. Not to mention my heart was racing the entire time, and I already have a bad heart.

    Also, Effexor undergoes N-demethylation into desmethylvenflaxafine, which is the name of a drug called Pristiq, known for having terrible and potentially lethal side effects.

    Stay away from this poison, and all anti-depressants.

    • Effexor didn’t work out well for me. I was on it for about 8 months before I stopped it after I developed suicidal thoughts and the withdrawal was not my favourite!

      I haven’t been on psych drugs for 2 years and have no plans of going back. I’m great without them!

      Thank you for sharing your experience! I hope you are well!

  9. I’m feeling the same way! I thought I was going crazy. I started Effexor instant release and I am feeling so weird right now, my pupils are dilated, I’m clenching my jaw I feel that speedy mdma feeling. I took Effexor XR before and never experienced this.

Let's Dialogue!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s